Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 19, 2004, 5:10 AM CDT for Lafayette County, Union County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 5:10 AM CDT (10:10 UTC)
- Expired
- Oct 19, 2004, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3284 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 191013
FFWMEM
MSC071-145-191215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
510 AM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN NORTHEAST MISSISSIPPI
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 715 AM CDT
* AT 510 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN OF 3 TO 4 INCHES HAS FALLEN OVER PARTS OF UNION AND
LAFAYETTE COUNTIES ...
* CITIES AFFECTED THROUGH 715 AM CDT INCLUDE...
SPRINGDALE...PINEDALE...OXFORD...ETTA...DENMARK...CAMBRIDGE
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3443 8963 3455 8904 3441 8904 3439 8905
3439 8924 3437 8925 3429 8925 3424 8960
3422 8962
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:07 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 19, 3:07 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE OCT 19 2004 .DISCUSSION... BUSY NIGHT HERE WITH SEVERE WEATHER THROUGHOUT MUCH OF THE DAY HERE. WARM FRONT NOW WELL NORTH OF THE FORECAST AREA AND COLD FRONT NOW EXTENDS ACROSS NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS BOUNDARY WILL EVENTUALLY SINK SOUTH THROUGH THE REGION BY WEDNESDAY MORNING. DO EXPECT SOME ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY AS THE FRONT MAKES ITS SOUTH. SPC DOES HAVE SLIGHT RISK FOR SOUTHEAST 2/3RDS OF FORECAST AREA. BY WEDNESDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO TAKE CONTROL OVER TEXAS AND SHOULD HELP DRY THINGS OUT HERE. HAVE REMOVED POPS FROM FORECAST FOR WEDNESDAY NIGHT THROUGH FRIDAY. NEXT CHANCE OF RAIN WILL BE FRIDAY NIGHT AS COLD FRONT APPROACHES REGION. WILL NOT ISSUE ZONES UNTIL 4 AM AS WATCH EXPIRES AT THAT TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 19, 4:07 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 407 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 407 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF NORTHEAST MISSISSIPPI UNTIL 8 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE MID SOUTH SOUTH AND EAST OF A LINE FROM PARIS TENNESSEE TO FORREST CITY ARKANSAS. A STATIONARY FRONT WAS LOCATED JUST NORTH OF THE MID-SOUTH THIS MORNING. THIS FRONT WILL SLOWLY MOVE SOUTH AS A COLD FRONT TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE AGAIN BEGINNING FRIDAY NIGHT AND CONTINUING INTO THE WEEKEND. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS MORNING OVER NORTHEAST MISSISSIPPI AND MAY BE NEEDED ELSEWHERE LATER THIS MORNING.
In the hours before
Local storm report, Oct 18, 11:53 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 SE FRIENDSHIP 35.86N 89.18W
10/18/2004 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES DOWNS JUST NORTH OF
THE TOWN OF CROCKETT MILLS.
&&Special weather statement, Oct 19, 2:35 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0235 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-190835- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN- OBION TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... GREENE... LAWRENCE... MISSISSIPPI... POINSETT... RANDOLPH... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... DYER... LAKE... LAUDERDALE... OBION... ARZ035-036-048-049-058-MSZ001>017-TNZ003-004-020-021-049>055-088>092- 190835- CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-ST FRANCIS AR-ALCORN MS- BENTON MS-COAHOMA MS-DESOTO MS-ITAWAMBA MS-LAFAYETTE MS-LEE MS- MARSHALL MS-PANOLA MS-PONTOTOC MS-PRENTISS MS-QUITMAN MS-TATE MS- TIPPAH MS-TISHOMINGO MS-TUNICA MS-UNION MS-CARROLL TN-CHESTER TN- CROCKETT TN-DECATUR TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HARDIN TN- HAYWOOD TN-HENDERSON TN-HENRY TN-MCNAIRY TN-MADISON TN-SHELBY TN- TIPTON TN-WEAKLEY TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRITTENDEN... CROSS... LEE... PHILLIPS... ST. FRANCIS... IN MISSISSIPPI... ALCORN... BENTON... COAHOMA... DESOTO... ITAWAMBA... LAFAYETTE... LEE... MARSHALL... PANOLA... PONTOTOC... PRENTISS... QUITMAN... TATE... TIPPAH... TISHOMINGO... TUNICA... UNION... IN TENNESSEE... CARROLL... CHESTER... CROCKETT... DECATUR... FAYETTE... GIBSON... HARDEMAN... HARDIN... HAYWOOD... HENDERSON... HENRY... MCNAIRY... MADISON... SHELBY... TIPTON... WEAKLEY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:25 PM CDT | Tornado Warning | MEG | Monroe | 50 min |
| Oct 18, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 41 min |
| Oct 18, 8:12 PM CDT | Tornado Warning | MEG | Monroe | 48 min |
| Oct 18, 8:29 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 31 min |
| Oct 18, 9:11 PM CDT | Tornado Warning | MEG | Prentiss | 49 min |
| Oct 18, 9:39 PM CDT | Tornado Warning | MEG | Tishomingo | 51 min |
| Oct 19, 4:54 AM CDT | Tornado Warning | MEG | Lee | 36 min |
| Oct 19, 5:20 AM CDT | Flash Flood Warning | MEG | Tate | 115 min |
| Oct 19, 5:29 AM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| Oct 19, 6:32 AM CDT | Flash Flood Warning | MEG | Lee | 118 min |
| Oct 19, 6:50 AM CDT | Flash Flood Warning | MEG | Itawamba | 115 min |
| Oct 19, 7:14 AM CDT | Flash Flood Warning | MEG | Union | 61 min |
| Oct 19, 7:23 AM CDT | Flash Flood Warning | MEG | Pontotoc | 97 min |
| Oct 19, 8:28 AM CDT | Flash Flood Warning | MEG | Lee | 62 min |
| Oct 19, 8:39 AM CDT | Flash Flood Warning | MEG | Itawamba | 66 min |
| Oct 19, 10:16 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 29 min |
| Oct 19, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Union | 36 min |
| Oct 19, 11:43 AM CDT | Severe Thunderstorm Warning | MEG | Union | 47 min |
| Oct 19, 12:19 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 41 min |
| Oct 19, 12:21 PM CDT | Flash Flood Warning | MEG | Union | 114 min |
| Oct 19, 12:32 PM CDT | Tornado Warning | MEG | Lee | 28 min |
| Oct 19, 12:36 PM CDT | Flash Flood Warning | MEG | Lee | 54 min |
| Oct 19, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 49 min |
| Oct 19, 12:50 PM CDT | Tornado Warning | MEG | Itawamba | 40 min |
| Oct 19, 1:26 PM CDT | Tornado Warning | MEG | Itawamba | 19 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.